Texas, 2018Damaging Wind in Texas, September 7, 2018
September 7, 2018 · NWS CRP · 1 event in 1 county or zone
Thunderstorm produced wind gust to near 60 mph at Alice in the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm produced wind gust to near 60 mph at Alice in the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 7, 12:10 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 7, 12:10 PM CST, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
110 PM CDT Fri Sep 7 2018
.DISCUSSION...
See .AVIATION discussion for 18Z TAFs.
&&
.AVIATION...
Morning convection will gradually shift to the west this afternoon
with the sea-breeze. Will continue with VCTS/TSRA at KCRP til
about 21Z, with convection no longer mentioned at KVCT and KALI
until 23Z. Will mention TEMPO TSRA at KVCT until 22Z with VCTS for
a few hours beyond that. KLRD will likely have convection around
tonight; timing of it is a bit of an issue but looking at the
time-heights, believe the better chance will be AOA 08/03Z with
chances remaining most of the night and into the morning. Eastern
terminals are not expected to see much in convection overnight,
then potential for showers and thunderstorms at KCRP and KVCT
after 14Z (have PROB30), with no rain expected at KALI and any
thunder ending at KLRD by 15Z. Overall winds will briefly be 11
knots or more this afternoon at KCRP, with less than 11 knots
expected elsewhere with a southerly flow and winds diminishing
and becoming light overnight. Finally, will have VFR conditions
outside of showers/thunderstorms, but could have brief MVFR at
KALI and possibly KVCT tomorrow morning.
&&
.PREVIOUS DISCUSSION... /Issued 1033 AM CDT Fri Sep 7 2018/
DISCUSSION...
Radar trends and short-term model output suggests less coverage
though mid afternoon, with drier air in the mid levels moving in
from the south (shown in GOES-16 low level water vapor). Have
lowered rain chances in most locations, as shower activity now is
rather spotty and weak, with no activity out to the west. However
do expect activity out west to pick up later this afternoon as the
mid level dry air punch will mainly be confined to the eastern
areas. Also, the 12Z NAM is suggesting that this drier air will be
short-lived, and shower activity should develop later tonight over
the gulf waters. For now, have left the rainfall forecast as-is
and will wait for more model output before adjusting this
forecast. Other adjustments to the first period, including a nudge
of temperatures (up) a degree or so over the southern areas where
drier air will move in the mid afternoon and thus could have a bit
more sunshine.
MARINE...
Flow will become weak to moderate later this afternoon and
continue tonight. However winds will taper off and be weak for a
while with the frontal boundary getting closer to the waters.
Otherwise, adjusted the rain chances for this morning and
afternoon based on the aforementioned radar and short-term model
trends.
PREVIOUS DISCUSSION... /Issued 648 AM CDT Fri Sep 7 2018/
DISCUSSION...
See Aviation below for 12Z TAF update.
AVIATION...
Deep moisture across the region will bring more scattered showers
and thunderstorms to and within the vicinity of area terminals
today. Expect convection developing near KCRP and KVCT this
morning to push further inland to KALI and KLRD from the mid
morning into the afternoon. Although VFR will generally prevail,
any convection near the terminal may briefly lower ceilings and
visibilities to MVFR. Shower and thunderstorm coverage will taper
off from east to west through the evening and overnight. Winds
will keep a light onshore flow through the period.
PREVIOUS DISCUSSION... /Issued 440 AM CDT Fri Sep 7 2018/
SHORT TERM (Today through Saturday)...
A mid/upper level shortwave trough will move across the Central
Plains and Middle Mississippi Valley during the end of the week.
A weak cold front will move into Texas during this time, with a
weak onshore flow developing across the region. A deep moisture
profile with precipitable water values in excess of 2 inches
remain across the region this morning. Abundant moisture and
unstable conditions will lead to more scattered showers and
thunderstorms developing across the region once again today. Both
the GFS and ECMWF are indicated slightly less moist air will push
into the region from the south later today/tonight, though the
GFS remains drier than the ECMWF. Regardless, more than sufficient
moisture will remain over the region throughout the period with
lower 500mb heights aloft. As the cold front slowly moves further
south before stalling across Central Texas moisture will pool
ahead of the boundary. Additional scattered showers and storms
will be possible on Saturday, with the better coverage across the
northern tier of counties.
LONG TERM (Saturday night through Thursday)...
Unsettled weather pattern will continue through much of the extended
as showers and thunderstorms remain in the forecast daily. Upper
level trough will be situated over IA/MO Saturday night and will
move into the Great Lakes region Sunday. The associated cold front
will extended back to the southwest and be draped across South Texas
by Sunday. Moisture will pool along this boundary with PW values
above 2 inches Sunday into Monday. With the boundary and abundant
moisture across the region, rain chances will increase greatly
during the Sun/Mon time frame. Pops may need to be raised in later
forecasts if these trends continue, but will keep rain chances in
the 50 to 60 percent range for now. Moderate to at times heavy rain
may occur in stronger storms, which could lead to some minor
flooding. Showers and thunderstorms will be possible on Tuesday as
trough axis begins to lift to the northeast with favored locations
across the northern Coastal Bend. For Wednesday and Thursday,
moisture does not completely scour out of the area which could
result in some isolated to scattered convection.
Rain chances and cloud cover will set back temps a several degrees
on Sunday with highs in the upper 80s to low 90s. A gradual warming
trend will occur into next week with temperatures returning to the
low/mid 90s by Wednesday and Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 91 76 91 77 90 / 30 20 30 40 50
Victoria 89 74 91 74 88 / 30 20 30 40 60
Laredo 92 76 93 77 91 / 40 40 40 50 60
Alice 93 74 93 76 91 / 40 20 30 40 60
Rockport 89 78 90 79 88 / 30 20 30 40 60
Cotulla 90 74 91 75 87 / 40 50 50 60 60
Kingsville 93 76 94 77 91 / 40 20 30 40 50
Navy Corpus 91 80 90 81 88 / 30 20 30 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
GW/86...AVIATION
Hazardous weather outlook, Sep 7, 4:32 AM CST, 8 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
532 AM CDT Fri Sep 7 2018
TXZ229>234-239>247-342>347-442-443-447-081045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
532 AM CDT Fri Sep 7 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be possible across the region today,
with isolated to scattered thunderstorms possible tonight.
Moderate to locally heavy rainfall will be possible under any
stronger thunderstorms. Gusty winds and dangerous lightning will
also be possible, however, severe thunderstorms are not
anticipated at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered showers and thunderstorms are expected across South Texas
through the weekend and into next week. Some storms may produce
heavy rainfall, dangerous lightning, small hail and wind gusts up to
40 mph. Severe thunderstorms are not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-081045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
532 AM CDT Fri Sep 7 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be possible across the Middle Texas
Coastal Waters today, with isolated thunderstorms possible
tonight. Moderate to locally heavy rainfall will be possible under
any stronger thunderstorms. Gusty winds and dangerous lightning
will also be possible, however, severe thunderstorms are not
anticipated at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered showers and thunderstorms are expected across South Texas
through the weekend and into next week. Some storms may produce
heavy rainfall, dangerous lightning, small hail and wind gusts up to
40 mph. Severe thunderstorms are not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
LB/TB
Thunderstorm Wind, Jim Wells
- When
- September 7, 1:30 PM CST
- Where
- Jim Wells County, 1.4 mi WNW of (Ali)alice Intl Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 27.740, -98.040
Alice International Airport ASOS measured a gust to 58 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, September 7 to 9, 20183 deaths · 2 events
- Flooding and Heavy Rain in West Virginia, September 7 to 10, 20181 death · $22,000 · 14 events
- Flooding and Heavy Rain in Pennsylvania, September 7 to 10, 2018$166,000 · 64 events
- Flood in Iowa, September 7 to 9, 2018$350,000 · 1 event
- Flash Flooding in Texas, September 7, 2018$203,000 · 12 events
- Tornado and Flash Flooding in Indiana, September 7 to 8, 2018$97,000 · EF0 · 11 events
- Flash Flood and Lightning Strike in Missouri, September 7 to 8, 2018$50,000 · 2 events
- Heavy Rain in Ohio, September 7 to 10, 201815 events
- Flash Flood and Flooding in Maryland, September 7, 20188 events
- Flash Flood and Flooding in Ohio, September 7, 2018$1,000 · 7 events
- Flash Flooding and Damaging Wind in New Jersey, September 7, 201850 kt wind · 7 events
- Flash Flooding in Illinois, September 7 to 8, 20186 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787519.